Arkansas, 2017Tornadoes and Hail in Arkansas, March 1, 2017
March 1, 2017 · NWS LZK · 43 events in 18 counties and zones
A strong storm system brought a line of thunderstorms with several tornadoes on March 1, 2017.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $635,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system brought a line of thunderstorms with several tornadoes on March 1, 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 12:05 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 1, 12:05 AM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1205 AM CST Wed Mar 1 2017
.UPDATE...
Updated to add TOR Watch 50 to the forecast...as well as to adjust
forecast for near term trends in temps/dewpts/winds...and
POPs/WX. Have also updated to include the 06Z aviation discussion
below...
&&
.AVIATION...
VFR flight conditions will start the forecast for most terminals,
with MVFR conditions with strong to severe storms overnight.
Storms will start in northwest AR after midnight, then move
southeast overnight as a cold front east to central and
southeastern AR. Isolated strong to severe storms will be
possible, with strong winds the main threat. The cold front will
move out to the state by midday Wednesday. Used VCSH and VCTS in
all Tafs. Winds will be south to southwest at 10 to 20 mph with
some gusts to 25 mph. Behind the front, winds will shift to the
northwest and remain elevated.
&&
.PREV DISCUSSION...(ISSUED 845 PM CST Tue Feb 28 2017)
Discussion...
Evening convection over central and northern AR continues to move
northeast while slowly weakening as it move out of the CWA. This was
the first round, while the cold front and upper system will move
through AR later after midnight. Current timing is around midnight
to 3am into northwest AR, 3am to 6am central and LIT, then 6am to
9am over eastern AR. As mentioned, these storms will mainly be
along a line ahead of the cold front, with strong damaging winds the
main threat, while large hail and an isolated tornado a lower
threat. Winds will remain elevated overnight, and switch to the
northwest behind the front. Lows tonight will be mild over central
and southern areas with the cold front, while over northern AR
around normal values. Latest update removed some tornado watch areas
to the southwest, while keeping it in the north to northeast. Late
evening update will fine tune pops and severe storm threat. (59)
Prev Discussion.../ Issued 259 PM CST Tue Feb 28 2017/
SHORT TERM...Tonight Through Thursday
Focus this afternoon is on the chances of showers and thunderstorms
for tonight. The latest sounding...18Z...indicates a strong cap at
about 3000 feet. The atmosphere will need a little more heating to
break this cap and allow thunderstorms develop. A strong jet streak
should come across the state around 03Z tonight and provide
additional lift. The enhanced risk of severe thunderstorms continues
for mainly the northern half of the area with a slight risk
elsewhere. The cold front in the plains will not move through the
state until after midnight. This will bring another chance of strong
thunderstorms. Large hail, storng winds and tornadoes are all
possible through the night. Expect the thunderstorms and cold front
to exit the eastern part of the state during Wednesday morning.
Gusty south winds will be ahead of the front and will turn to the
northwest behind the front and remain gusty. Will issue a Lake Wind
Advisory due to the strong winds.
All rain should be out of eastern Arkansas by noon Wednesday. Expect
winds to diminish through the afternoon as the gradient relaxes.
High temperatures Wednesday will be in the mid 50s to mid 70s...and
upper 50s to mid 60s for Thursday. &&
LONG TERM...Thursday Night Through Tuesday
The period will begin with dry weather, and close to seasonal
temperatures. It may be cool enough for a freeze in parts of
northern Arkansas Friday morning. After that, a warming trend is
expected. This will happen as a large area of high pressure exits
toward the southeast United States, and winds around the high become
more southerly. As temperatures go up, a storm system will approach
from the Plains late in the weekend and early next week. That will
result in isolated to scattered showers and thunderstorms Sunday and
Monday.
&&
.LZK Watches/Warnings/Advisories...
Lake Wind Advisory until noon CST today FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-
Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-
Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-
Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-
Yell.
&&
Aviation...62
Hazardous weather outlook, Mar 1, 1:00 AM CST, 29 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
100 AM CST Wed Mar 1 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011115-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
100 AM CST Wed Mar 1 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Tonight
A cold front will continue to push into the state during the
overnight hours. A line of strong to severe thunderstorms will
develop in advance of this front during the overnight hours.
These storms will be accompanied by gusty and damaging winds in
excess of 60 mph and large hail. A tornado is also possible with any
of the stronger storms.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
The storm system and cold front will be pushing east of Arkansas on
Wednesday, and push the storms east of Arkansas. An isolated strong
to severe storm will be possible until the cold front pushes east of
Arkansas. Then high pressure will build into the area and bring
cooler and dry weather into the weekend.
.Spotter Information Statement...
Spotter Activation will be needed this evening and tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
59
In the hours before
Special weather statement, Feb 28, 7:35 PM CST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
735 PM CST TUE FEB 28 2017
ARZ004-005-013-010215-
Baxter AR-Marion AR-Searcy AR-
735 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IZARD...NORTHEASTERN
SEARCY...SOUTHEASTERN MARION AND CENTRAL BAXTER COUNTIES UNTIL 815 PM
CST...
At 735 PM CST, Doppler radar was tracking a strong thunderstorm over
Maumee, or 9 miles north of Marshall, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mountain Home... Norfork...
Salesville... Briarcliff...
Norfork Dam... Diamond Bay...
Evening Star... Shipp...
Herron... Maumee...
Rush... Lion Hill...
Advance... Cartney...
Culp... Gilbert...
Zach... Morning Star...
Maumee Crossing... Rea Valley...
A tornado watch remains in effect until 1000 PM CST for north central
Arkansas.
LAT...LON 3641 9220 3617 9219 3617 9222 3614 9222
3613 9220 3611 9220 3593 9268 3610 9278
TIME...MOT...LOC 0135Z 242DEG 55KT 3605 9265
46Special weather statement, Feb 28, 8:40 PM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
840 PM CST TUE FEB 28 2017
ARZ014-015-010315-
Stone AR-Izard AR-
840 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE...NORTHWESTERN
INDEPENDENCE...IZARD...SOUTHEASTERN FULTON AND SOUTHWESTERN SHARP
COUNTIES UNTIL 915 PM CST...
At 840 PM CST, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mountain View... Melbourne...
Horseshoe Bend... Mount Pleasant...
Franklin... Brandenberg...
Croker... Lone Star...
Gid... Herpel...
Stella... Lunenburg...
Myron... Lacrosse...
Blanchard Springs Campground... Guion...
Allison... Hanover...
Mt Olive in Izard County... Zion...
A tornado watch remains in effect until 1000 PM CST for north central
Arkansas.
LAT...LON 3621 9169 3621 9167 3601 9168 3600 9171
3594 9171 3594 9176 3589 9183 3576 9226
3592 9233 3626 9175 3625 9169
TIME...MOT...LOC 0240Z 237DEG 47KT 3589 9219
CavanaughSpecial weather statement, Feb 28, 9:40 PM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
940 PM CST TUE FEB 28 2017
ARZ007-010400-
Sharp AR-
940 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHARP COUNTY UNTIL
1000 PM CST...
At 940 PM CST, Doppler radar was tracking a strong thunderstorm near
Ravenden, or 11 miles east of Cherokee Village, moving northeast at
60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Highland in Sharp County... Williford...
Armstrong... Ozark Acres...
Sitka...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1000 PM CST for north central
Arkansas.
LAT...LON 3637 9128 3633 9128 3633 9126 3625 9126
3624 9133 3623 9133 3623 9135 3613 9135
3611 9139 3627 9151 3640 9130
TIME...MOT...LOC 0340Z 238DEG 53KT 3624 9137
226Event by event
32 thunderstorm wind, 6 tornado, 5 hail. Local standard time, as filed.
Tornado, Johnson
- When
- March 1, 1:29 AM CST to 1:30 AM CST
- Where
- Johnson County, 0.73 mi SSW of Lamar to 0.76 mi SSW of Lamar
- Rating
- EF1
- Path length
- 0.14 mi
- Path width
- 200 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.420, -93.385
An EF-1 tornado touched down at Lamar, with severe roof damage to a home.
Thunderstorm Wind, Johnson
- When
- March 1, 1:38 AM CST to 1:42 AM CST
- Where
- Johnson County, 1.96 mi S of Zadock to 3.45 mi SE of Zadock
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.522, -93.379
Strong straight line wind damage was surveyed beginning near the intersection of Strawberry Loop Road and Minnow Creek Road and was scattered along a west to east oriented line ending just north of Hagarville at an Adventure Farm just north of town. There were a few outbuildings destroyed within this swath of damage, some of which were well constructed. A wallaby and her baby were killed when a nursery barn was destroyed at the Adventure Farm north of Hagarville. The damage was consistent with thunderstorm winds of 80 to 90 mph. Several trees were also uprooted in between the start and end points of damage.
Thunderstorm Wind, Newton
- When
- March 1, 1:50 AM CST
- Where
- Newton County, 0.56 mi E of Cowell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -93.160
Widespread wind damage across the county with numerous trees and power lines down.
Thunderstorm Wind, Pope
- When
- March 1, 1:50 AM CST
- Where
- Pope County, 1.32 mi ENE of Cumberland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.430, -93.150
Several trees were uprooted and power lines were down in the area.
Thunderstorm Wind, Faulkner
- When
- March 1, 2:00 AM CST
- Where
- Faulkner County, 0.73 mi ENE of Greenbrier
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.234, -92.388
The wind tore a metal roof off a barn...removed structure from porch and threw it into the trees...tore part of siding off of house...and picked up and blew trampoline and basketball goal into the tree line. Winds were estimated over 80 mph.
Thunderstorm Wind, Van Buren
- When
- March 1, 2:05 AM CST
- Where
- Van Buren County, Plant
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.750, -92.550
A 68 MPH wind gust was reported.
Thunderstorm Wind, Searcy
- When
- March 1, 2:12 AM CST
- Where
- Searcy County, 0.89 mi SE of Jameson
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 35.910, -92.640
Damage was reported in and around Marshall. Roof, tree, and building damage was reported. The county barn was reported demolished.
Thunderstorm Wind, Conway
- When
- March 1, 2:15 AM CST
- Where
- Conway County, Jerusalem
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.400, -92.820
Trees were down and there was damage to homes in Jerusalem and Cleveland.
Thunderstorm Wind, Marion
- When
- March 1, 2:15 AM CST
- Where
- Marion County, 0.69 mi N of Flippin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -92.600
Part of a roof was removed from a home and some vehicles were damaged.
Tornado, Conway
- When
- March 1, 2:16 AM CST to 2:17 AM CST
- Where
- Conway County, 3.22 mi E of Rhondo to 4.11 mi ENE of Rhondo
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 250 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.437, -92.624
The survey team found uplift of door into an outbuilding, that caused significant damage to the roof. Another outbuilding sustained significant damage and was pushed off its foundation. Additionally, several trees were uprooted.
Tornado, Conway
- When
- March 1, 2:18 AM CST to 2:19 AM CST
- Where
- Conway County, 1.95 mi WNW of Austin to 1.1 mi NW of Austin
- Rating
- EF0
- Path length
- 1.1 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.444, -92.560
Survey team found partial damage to a roof and a few barns destroyed.
Thunderstorm Wind, Conway
- When
- March 1, 2:20 AM CST
- Where
- Conway County, Center Ridge
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.370, -92.570
The emergency manager reported several homes and mobile homes were damaged in the Center Ridge area. One camper was destroyed and several trees were down as well.
Thunderstorm Wind, Van Buren
- When
- March 1, 2:20 AM CST to 2:30 AM CST
- Where
- Van Buren County, 0.87 mi SW of Clinton Muni Arpt to 2.53 mi NE of Eglantine
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.591, -92.461
Thunderstorm winds up to 90 mph damaged dozens of structures from Clinton to Fairfield Bay. Numerous trees and power poles were downed or snapped.
Thunderstorm Wind, Van Buren
- When
- March 1, 2:30 AM CST
- Where
- Van Buren County, 1.32 mi WNW of Bee Branch
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.460, -92.420
Multiple trees were down and outbuildings damaged. There was shingle damage to houses and sheet metal and other debris was scattered around.
Thunderstorm Wind, Baxter
- When
- March 1, 2:30 AM CST
- Where
- Baxter County, 0.69 mi S of Mountain Home
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.320, -92.380
Trained storm spotter estimated winds in excess of 60 mph with trees down in the aea.
Thunderstorm Wind, Baxter
- When
- March 1, 2:30 AM CST
- Where
- Baxter County, 0.41 mi NW of Big Flat
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.005, -92.404
Thunderstorm winds downed or snapped numerous trees, with one tree on a mobile home. A window was also blown out.
Tornado, Cleburne
- When
- March 1, 2:33 AM CST to 2:38 AM CST
- Where
- Cleburne County, 1 mi SW of Crossroads to 2.83 mi NW of Pearson
- Rating
- EF1
- Path length
- 3.9 mi
- Path width
- 250 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.462, -92.234
Trees were blown down, uprooted, or snapped along the path of the tornado. A home had some windows blown out, and some roof damage. Several outbuildings were damaged.
Thunderstorm Wind, Cleburne
- When
- March 1, 2:34 AM CST
- Where
- Cleburne County, 2.17 mi WSW of Valley Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.465, -92.154
Strong winds downed many trees in the Cove Creek Recreation Area. Likely the rear flanking downdraft from the same storm that produced a tornado at Crossroads.
Thunderstorm Wind, Van Buren
- When
- March 1, 2:45 AM CST
- Where
- Van Buren County, 0.69 mi S of Southside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 35.410, -92.400
Roof damage was reported to a home.
Thunderstorm Wind, Cleburne
- When
- March 1, 2:46 AM CST
- Where
- Cleburne County, 0.69 mi S of Heber Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 35.490, -92.030
Social media shows a large tree has fallen through a house in Heber Springs.
Thunderstorm Wind, Cleburne
- When
- March 1, 2:50 AM CST
- Where
- Cleburne County, 0.17 mi ESE of Drasco
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.629, -91.947
Thunderstorm winds uprooted numerous huge trees, with several of these along Highway 25.
Thunderstorm Wind, Sharp
- When
- March 1, 2:57 AM CST
- Where
- Sharp County, Evening Shade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.070, -91.620
Several trees were down around evening shade.
Thunderstorm Wind, Fulton
- When
- March 1, 3:05 AM CST
- Where
- Fulton County, 2.87 mi WSW of Cherokee Vlg
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -91.570
OEM Director reported windows damaged, yawnings and tree limbs down throughout the area. Personal weather instrument recorded 64 mph wind gust.
Thunderstorm Wind, Independence
- When
- March 1, 3:05 AM CST
- Where
- Independence County, Southside
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.700, -91.620
Trees and power lines were down. A tree was reported on a house.
Thunderstorm Wind, Van Buren
- When
- March 1, 3:05 AM CST
- Where
- Van Buren County, 1.32 mi ENE of Damascus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.390, -92.400
Trees and power lines were down. A tree was reported on a house.
Thunderstorm Wind, Sharp
- When
- March 1, 3:10 AM CST
- Where
- Sharp County, Hardy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.320, -91.480
Social media reports trees and power lines down in Hardy.
Thunderstorm Wind, Independence
- When
- March 1, 3:13 AM CST
- Where
- Independence County, 0.89 mi NW of Elmo
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.630, -91.410
A personal weather instrument recorded a wind gust of 61 mph.
Tornado, Jackson
- When
- March 1, 3:13 AM CST to 3:17 AM CST
- Where
- Jackson County, 2.61 mi WSW of Grand Glaise to 1.33 mi SSW of Old Grand Glaise
- Rating
- EF1
- Path length
- 4.24 mi
- Path width
- 200 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.454, -91.462
The survey team found extensive tree damage, with numerous trees downed or snapped. In one location, the trees were very large, with one tree crushing a tractor. Several homes had mostly roof damage, with one roof mostly removed. The survey team would like to thank Don Ivie, Jackson County Emergency Manager, for his valuable assistance during this survey.
Hail, Jackson
- When
- March 1, 3:15 AM CST
- Where
- Jackson County, 1.78 mi S of Grand Glaise
- Measured
- 1.75 in hail
- Reported by
- NWS Storm Survey
- Coordinates
- 35.444, -91.424
Thunderstorm Wind, Stone
- When
- March 1, 3:17 AM CST
- Where
- Stone County, 1.12 mi W of Blanchard Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.970, -92.190
A 60 MPH wind gust was observed at the Blanchard Springs RAWS site.
Tornado, Jackson
- When
- March 1, 3:20 AM CST to 3:22 AM CST
- Where
- Jackson County, 0.59 mi NE of Diaz to 2.01 mi ENE of Diaz
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 125 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.636, -91.263
The survey team found numerous trees and power poles downed or snapped and structural damage to a few homes. One home had the back of a garage blown out and part of the roof removed in the back. A storage building was hit broadside and thrown. On US 67/167, road signs were obliterated. South of the tornado, there was random damage to structures, including doors blown in at a fire house. This was caused by straight-line winds. Farther east toward the Newport Airport, there was extensive damage at a prison. A mobile home was rolled, and a couple of barns had mostly roof damage. Straight-line winds were estimated at 80-90 mph. Wind gusts reached 66 mph at the Newport Airport. The survey team would like to thank Don Ivie, Jackson County Emergency Manager, for his valuable assistance during this survey.
Thunderstorm Wind, Independence
- When
- March 1, 3:23 AM CST
- Where
- Independence County, Cord
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.820, -91.350
Social media reported trees and power lines down.
Thunderstorm Wind, White
- When
- March 1, 3:23 AM CST
- Where
- White County, 1.38 mi N of Bald Knob
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.340, -91.570
An estimated wind gust of 60 mph was reported just north of Bald Knob.
Thunderstorm Wind, Jackson
- When
- March 1, 3:25 AM CST
- Where
- Jackson County, Newport Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.630, -91.180
Law enforcement reported several trailers have been flipped over.
Thunderstorm Wind, Jackson
- When
- March 1, 3:25 AM CST
- Where
- Jackson County, 1.49 mi SSW of Campbell Station
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.650, -91.260
Law enforcement reported several houses damaged and power lines down in the area.
Thunderstorm Wind, Stone
- When
- March 1, 3:25 AM CST
- Where
- Stone County, Alco
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.880, -92.370
Personal instrument owned by public recorded a 63 mph wind gust.
Hail, Jackson
- When
- March 1, 3:30 AM CST
- Where
- Jackson County, 1.95 mi NE of Newport Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- NWS Storm Survey
- Coordinates
- 35.650, -91.155
Thunderstorm Wind, Jackson
- When
- March 1, 3:30 AM CST
- Where
- Jackson County, 1.99 mi NE of Newport Muni Arpt
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.651, -91.155
Extensive damage was found near the Newport airport at a prison. Some structural damage was noted, including a rolled over mobile home and roof damage at a couple of barns. Wind gusts reached at least 90 mph.
Thunderstorm Wind, Jackson
- When
- March 1, 3:37 AM CST
- Where
- Jackson County, 1.68 mi E of Diaz
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.630, -91.240
A 57 mph wind gust was observed at the KM19 AWOS.
Thunderstorm Wind, Faulkner
- When
- March 1, 3:55 AM CST
- Where
- Faulkner County, 0.74 mi ENE of Greenbrier
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.234, -92.388
The wind tore a metal roof off a barn...removed structure from porch and threw it into the trees...tore part of siding off of house...and picked up and blew trampoline and basketball goal into the tree line. Winds were estimated over 70 mph.
Hail, Pulaski
- When
- March 1, 4:49 AM CST
- Where
- Pulaski County, 1.38 mi N of Little Rock
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.750, -92.280
Hail, Pulaski
- When
- March 1, 4:50 AM CST
- Where
- Pulaski County, 0.89 mi NW of Dixie
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.780, -92.240
Hail, Lonoke
- When
- March 1, 5:01 AM CST
- Where
- Lonoke County, 2.36 mi NNW of Sisemore
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.810, -91.890
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Indiana, March 1, 201722 injured · $2.1 million · EF2 · 28 events
- Tornadoes and Flood in Tennessee, March 1, 20173 injured · $8.2 million · EF1 · 106 events
- Tornadoes and Flash Flood in Kentucky, March 1 to 2, 20173 injured · $9.2 million · EF1 · 92 events
- Tornado and Hail in Kentucky, March 1, 20173 injured · $1.5 million · EF2 · 25 events
- Tornadoes and Flood in Indiana, March 1, 20171 injured · $345,000 · EF2 · 13 events
- Tornadoes and Flash Flooding in Ohio, March 1, 2017$1.2 million · EF1 · 62 events
- Winter Storm and Winter Weather in Wisconsin, March 1, 20171 death · 9 events
- Flash Flooding and Flooding in West Virginia, March 1 to 2, 2017$453,000 · 1 in hail · 62 events
- Tornado and Hail in Georgia, March 1, 2017$1.0 million · EF1 · 21 events
- Flash Flooding and Flooding in Kentucky, March 1 to 2, 2017$1.2 million · 78 kt wind · 33 events
- Flooding in Idaho, March 1 to 31, 2017$2.4 million · 17 events
- Damaging Winds and High Wind in Ohio, March 1, 2017$965,000 · 53 kt wind · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 684757, 700649, 684129, 684130, 684571, 684132, 684131, 684133, 684134, 684753, 684754, 684136, 699166, 684139, 684140, 699168, 684760, 685211, 684141, 684142, 699167, 684143, 684145, 684158, 684208, 684167, 684209, 684756, 684573, 684210, 684755, 684168, 684170, 684172, 684175, 684181, 684574, 684575, 684217, 684218, and more.